It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-12-2005, 08:31 AM   #1
Junior Member
(female)
 
Join Date: Aug 2004
Posts: 15
cherylr819 HB User
Please help with Prozac question! side effect

Hi,
I was on Effexor for a few years and weaned off last June. It was hell and I wanted to remain "drug free" but that didn't work.

I started Prozac 20 mg Dec 20. I increased to 40 mg Jan 20. I am feeling a ton better mentally! Like a different person. The last few weeks I have had terrible insomnia. I go to sleep at 12 MN (tired) wake up at 3 and can't fall back asleep until 6 AM. I even get up and read to make myself tired. I'm very restless at night when I do fall back asleep. Will this pass as I get used to the dose? If this keeps happening I don't know how I can live with it. I love how I'm feeling on the drug otherwise!

Please help!!!!
Thanks

 
Old 02-12-2005, 03:33 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: La Barraca De Aguas Vivas
Posts: 729
brett24 HB User
Re: Please help with Prozac question! side effect

hey is this me talking?? OMG hey i felt (still do sometimes) exactrly the same. im on 40mg a day and the sleepless nites lasted seriously for about 2-4months, it depends, i went off the drugs and backon themagain after a 2month abscence and recently ive been sleeping better. that means this time the bad sleepless nites have lasted about 1.5months. however im still no sleeping how i should be. i fell exhausted all the time, want to sleep get into bed like u wake up 3 hours later, there isnt a nite goes by when i dont wake up in it. im guessing this is the prozac, its better.. much better than it used to be so stick with it..also do u have anyother side effects... i lack motivation... feel sick sometimes have headaches. had sexual misfunction for a month and a half also had severe body jerks for about 5 months!! it sucked im better now in that aspect but i think prozac has stopped working for me...

anyway to cut a a long and pointless answer short u should hopefully in a few weeks be able to sleep better, but with me i can never sleep as well as i used to years ago

Hope this helped, good luck and take care

Brett

 
Sponsors Lightbulb
   
Old 02-13-2005, 08:12 AM   #3
Junior Member
(female)
 
Join Date: Jan 2003
Location: seattle
Posts: 20
sohogirl HB User
Re: Please help with Prozac question! side effect

Wow - I recentlhy started taking Prozac about 2 mo ago and I am having the
EXACT same problem! I feel great, it really is helping me in many aspects of my life. However, I am always tired too I go to sleep about 11 or 12 everynight and wake up at 3 or 4 and I get on the couch until about 6:30 or 7 and then I finally fall back asleep. It sucks! Will this go away anybody??? My doctor gave me something to help me sleep, but I am afraid of becoming dependent on sleepaids!

 
Old 02-13-2005, 01:59 PM   #4
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: La Barraca De Aguas Vivas
Posts: 729
brett24 HB User
Re: Please help with Prozac question! side effect

sleeping aids didnt work for me, maybe a hammer would be better! i still have trouble sleeping after a year on the meds (witha a 2 month break between) so it should get better but may not go away !

 
Old 02-13-2005, 03:47 PM   #5
Junior Member
(female)
 
Join Date: Aug 2004
Posts: 15
cherylr819 HB User
Re: Please help with Prozac question! side effect

Wow, it looks like I'm not alone. I hope it doesn't last that long! I really haven't
had any other side effects. As far as lacking motivation, before I went on the Prozac I was in a deep abyss and didn't do anything. The only way I had to go was up so I am a little more motivated now. Sex, what's that???? That's part of the reason I went off of the Effexor, because I had no sex drive. I definitely had NONE when I was so depressed, amongst other things... No jerking movements, I didn't know that was a side effect. Was it like a seizure?

If you need help with motivation, I've been listening to Tony Robbins CD's. Not sure if you are familiar with him but he really makes you think. Last night I took my portable CD player to bed with me. WHen I woke up in the middle of the night, I listened to his tapes and it actually put me to sleep pretty quickly. I'm going to take those to bed with me agin tonight and see if it works. Part of my problem when I wake up is that my mind starts going a mile a minute and I get ****** off knowing I should be sleeping and then I can't fall back asleep.

I don't want to take sleeping pills either. Hopefully, my Tony stuff will help. Have you guys tried listening to anything like that?

 
Old 02-14-2005, 02:58 PM   #6
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: La Barraca De Aguas Vivas
Posts: 729
brett24 HB User
Re: Please help with Prozac question! side effect

actually i havent listened to him before i may try tho anything to help!! thanx

the body jerks made me move my legs, head or arms without knowing or i knew but couldnt stop doing it!!!! it was horrible! not like a fit or seizure just a sudden movement, it seemed that the more stressed i was the worse it got, i still have it occasionally now if u get bad with depression...like today (bbbooo valentines day) but no way as bad as i used to have it.

 
Old 02-14-2005, 05:43 PM   #7
Newbie
(male)
 
Join Date: Feb 2005
Location: East Texas
Posts: 8
JonJ HB User
Re: Please help with Prozac question! side effect

Prozac is not the only SSRI. I take paxil at night and have no problems sleeping. You might want to alter the time you take the Prozac and maybe have more success sleeping.

 
Old 02-15-2005, 02:10 PM   #8
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: La Barraca De Aguas Vivas
Posts: 729
brett24 HB User
Re: Please help with Prozac question! side effect

ive heard about taking the meds later or earlier i take mine in the morning and i have trouble sleeping should i take them at nite? or will it now make much difference

Brett

 
Old 02-15-2005, 02:59 PM   #9
Junior Member
(female)
 
Join Date: Aug 2004
Posts: 15
cherylr819 HB User
Re: Please help with Prozac question! side effect

I also take mine in the AM. It doesn't seem to make me tired after I take it though. I may try it in the evening. I read how Prozac really doesn't let you stay long in REM which is your deep sleep, I'm sure that's also a factor.

 
Old 02-15-2005, 03:45 PM   #10
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: La Barraca De Aguas Vivas
Posts: 729
brett24 HB User
Re: Please help with Prozac question! side effect

where did u read that about REM sleep with prozac, id like to read up about the meds im taking and the effects it has on my sleep cos i swear that not sleeping properly is really affecting me!!!! id like to change meds but that isnt poss at the mo

 
Old 02-16-2005, 11:45 PM   #11
Junior Member
(female)
 
Join Date: Aug 2004
Posts: 15
cherylr819 HB User
Re: Please help with Prozac question! side effect

Brett, I will find it and send you the links. I found it while searching the web the other night.

 
Old 02-17-2005, 02:49 PM   #12
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: La Barraca De Aguas Vivas
Posts: 729
brett24 HB User
Re: Please help with Prozac question! side effect

thanx i may try and find it myself if u found it on the web altho i can never seem to find anything when i really want to heh heh. so the link would be great if u dont mind thanx again

Brett

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Ladies.......please help me .........I Need you. himmylover Menopause 3 03-08-2010 04:16 PM
Ladies.........??? Please read and help...... himmylover Anxiety 1 03-08-2010 05:57 AM
1 more question for Prozac users... please! himmylover Depression 7 01-26-2010 07:13 AM
Prozac negative connotations? calidreaming Anxiety 5 05-29-2008 08:00 PM
Any help please? Worrybucket Anxiety 1 05-29-2008 07:40 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 08:29 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!